×

zbMATH — the first resource for mathematics

Finite groups in which SS-permutability is a transitive relation. (English) Zbl 1316.20021
A subgroup \(H\) of a finite group \(G\) is called semipermutable in \(G\) if \(H\) permutes with every subgroup \(X\) for which \((|H|,|X|)=1\). A subgroup \(H\) of \(G\) is called SS-permutable [NSS-permutable] in \(G\) if \(H\) has a [normal] complement \(K\) in \(G\) such that \(H\) permutes with every Sylow subgroup of \(K\). A group is called a BT-group [SST-group, NSST-group] if semipermutability [SS-permutability, NSS-permutability] is a transitive relation on the subgroups of \(G\).
The authors prove several theorems on the structure of finite SST-groups. For example, the authors show (Theorem 1.4) that if a finite group is an SST-group [NSST-group] then all its chief factors are simple.
The main result of the paper is the following. Theorem 1.7. Let \(G\) be a finite solvable group. Then the following are equivalent. (1) \(G\) is an SST-group. (2) \(G\) is an NSST-group. (3) Every subgroup of \(G\) is SS-permutable in \(G\). (4) Every subgroup of \(G\) is NSS-permutable in \(G\). (5) Every subgroup of \(G\) of prime power order is SS-permutable in \(G\). (6) Every subgroup of \(G\) of prime power order is NSS-permutable in \(G\). (7) Every cyclic subgroup of \(G\) of prime power order is SS-permutable in \(G\). (8) Every cyclic subgroup of \(G\) of prime power order is NSS-permutable in \(G\).
As a corollary, every finite solvable SST-group is a BT-group, but the converse does not necessarily hold. The authors give a characterization for a finite solvable BT-group to be an SST-group (Theorem 1.13). They provide some further structural theorems for finite solvable SST-groups and for finite solvable BT-groups.

MSC:
20D40 Products of subgroups of abstract finite groups
20D20 Sylow subgroups, Sylow properties, \(\pi\)-groups, \(\pi\)-structure
20D10 Finite solvable groups, theory of formations, Schunck classes, Fitting classes, \(\pi\)-length, ranks
20D35 Subnormal subgroups of abstract finite groups
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] R. K. Agrawal, Finite groups whose subnormal subgroups permute with all Sylow subgroups, Proc. Amer. Math. Soc., 47 (1975), 77-83. · Zbl 0299.20014
[2] M. J. Alejandre, A. Ballester-Bolinches and M. C. Pedraza-Aguilera, Finite soluble groups with permutable subnormal subgroups, J. Algebra, 240 (2001), 705- 722. · Zbl 0983.20014
[3] A. Ballester-Bolinches, J. C. Beidleman and H. Heineken, A local approach to certain classes of finite groups, Comm. Algebra, 31 (2003), 5931-5942. · Zbl 1041.20013
[4] A. Ballester-Bolinches and R. Esteban-Romero, Sylow permutable subnormal subgroups of finite groups II, Bull. Austral. Math. Soc., 64 (2001), 479-486. · Zbl 0999.20012
[5] A. Ballester-Bolinches and R. Esteban-Romero, Sylow permutable subnormal subgroups of finite groups, J. Algebra, 251 (2002), 727-738. · Zbl 1010.20013
[6] A. Ballester-Bolinches and R. Esteban-Romero, On finite soluble groups in which Sylow permutability is a transitive relation, Acta Math. Hungar., 101 (2003), 193-202. · Zbl 1064.20022
[7] A. Ballester-Bolinches, R. Esteban-Romero and M. Asaad, Products of Finite Groups, Walter de Gruyter (Berlin-New York, 2010). · Zbl 1206.20019
[8] Beidleman, J. C.; Heineken, H., Finite soluble groups whose subnormal subgroups permute with certain classes of subgroups, J, Group Theory,, 6, 139-158, (2003) · Zbl 1045.20012
[9] J. C. Beidleman, H. Heineken and M. F. Ragland, Solvable PST-groups, strong Sylow bases and mutually permutable products, J. Algebra, 321 (2009), 2022-2027. · Zbl 1190.20015
[10] Z. M. Chen, On a theorem of Srinivasan, J. Southwest Normal Univ. Nat. Sci., 12 (1987), 1-4 (in Chinese). · Zbl 0732.20008
[11] J. Chifman, Note on direct products of certain classes of finite groups, Comm. Algebra, 37 (2009), 1831-1842. · Zbl 1176.20024
[12] K. Doerk and T. Hawkes, Finite Soluble Groups, Walter de Gruyter (Berlin-New York, 1992). · Zbl 0753.20001
[13] P. Hall, Complemented groups, J. London Math. Soc., 12 (1937), 201-204. · Zbl 0016.39301
[14] B. Huppert and N. Blackburn, Finite Groups III, Springer-Verlag (Berlin-Heidelberg, 1982). · Zbl 0514.20002
[15] O. H. Kegel, Sylow-Gruppen und subnormalteiler endlicher Gruppen, Math. Z., 78 (1962), 205-221. · Zbl 0102.26802
[16] S. R. Li, Z. C. Shen, J. J. Liu and X. C. Liu, The influence of SS-quasinormality of some subgroups on the structure of finite groups, J. Algebra, 319 (2008), 4275-4287. · Zbl 1152.20019
[17] V. O. Lukyanenko and A. N. Skiba, On weakly \(τ\)-quasinormal subgroups of finite groups, Acta Math. Hungar., 125 (2009), 237-248. · Zbl 1207.20009
[18] V. O. Lukyanenko and A. N. Skiba, Finite groups in which τ -quasinormality is a transitive relation, Rend. Semin. Mat. Univ. Padova, 124 (2010), 231-246. · Zbl 1217.20012
[19] D. J. S. Robinson, A Course in the Theory of Groups, Springer-Verlag (New York, 1996). · Zbl 1045.20012
[20] P. Schmid, Subgroups permutable with all Sylow subgroups, J. Algebra, 207 (1998), 285-293. · Zbl 0910.20015
[21] L. F. Wang, Y. M. Li and Y. M. Wang, Finite groups in which (S-)semipermutability is a transitive relation, Int. J. Algebra, 2 (2008), 143-152. · Zbl 1181.20024
[22] Q. H. Zhang, s-semipermutability and abnormality in finite groups, Comm. Algebra, 27 (1999), 4515-4524. · Zbl 0967.20012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.